MAUDE Adverse Event Report: SPINAL ELEMENTS REGENT; ANTERIOR CERVICAL PLATE SCREW

SPINAL ELEMENTS REGENT; ANTERIOR CERVICAL PLATE SCREW
Model Number 084814
Medical Device Problem Codes Mechanical Problem (1384); Failure to Osseointegrate (1863); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No radiographs or images were provided, confirming the event.No product was returned, no product information was given, and no further evaluation of the product can be completed at this time.Patient activity at the time or prior to the event, patient bone quality, the degree of spinal instability, patient compliance with post-operative care instructions, or if the patient sustained a fall/impact of any sort are all unknown.The failure could not be confirmed and the root cause cannot be determined.Review of labeling notes; contraindications: any abnormality present which affects the normal process of bone remodeling including, but not limited to, severe osteoporosis involving the spine, active infection at the site or certain metabolic disorders affecting osteogenesis.Insufficient quality or quantity of bone which would inhibit rigid device fixation.Adverse effects loosening of the implant.Screw back-out possibly leading to esophageal erosion implant loosing or reoperation for device removal.
 
Event or Problem Description
Reportedly the initial two level acdf surgery was performed on (b)(6) 2017.On (b)(6) 2018 allegedly one of the six screws backed out of the plate.Revision surgery occurred to remove and replace one screw.Hospital retained the screw.No further information provided.

Brand Name
REGENT
Common Device Name
ANTERIOR CERVICAL PLATE SCREW
Manufacturer (Section D)
SPINAL ELEMENTS
1755 west oak parkway
marietta GA 30062
MDR Report Key7610539
Report Number1067095-2018-00003
Device Sequence Number1318124
Product Code KWQ
UDI-Device Identifier00840916115517
UDI-Public00840916115517
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K101151
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number084814
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;